Article Text

PDF

Mesalazine induced interstitial nephritis.
  1. P J Thuluvath,
  2. M Ninkovic,
  3. J Calam,
  4. M Anderson
  1. West Middlesex University Hospital, Isleworth.

    Abstract

    5-Aminosalicylic acid (5-ASA) has structural similarities to both phenacetin and aspirin, which are known to cause 'analgesic nephropathy'. Because of the increasing use of 5-ASA, this paper draws attention to two cases of severe interstitial nephritis resulting from 5-ASA and emphasises the importance of monitoring renal functions of patients with inflammatory bowel diseases who are receiving 5-ASA preparations.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.